Alert archive / Missouri / Frost Advisories in 2009

Frost Advisory 2, NWS Kansas City, MO

April 2, 20095 counties in Kansas; 16 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Apr 2, 2009, 2:58 PM CDT for 5 counties in Kansas; 16 counties in Missouri. It took effect at Apr 3, 2009, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 3, 2009, 3:00 AM CDT
Expired
Apr 3, 2009, 9:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
All 21 counties

Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 021958
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 PM CDT THU APR 2 2009


KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-030400-
/O.NEW.KEAX.FR.Y.0002.090403T0800Z-090403T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
258 PM CDT THU APR 2 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

SKIES WILL RAPIDLY CLEAR OVERNIGHT...WITH WINDS BECOMING NEARLY CALM
BY DAYBREAK...ALLOWING TEMPERATURES TO FALL JUST BELOW THE FREEZING
MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL EVEN
FURTHER...INTO THE MIDDLE TO UPPER 20S. WITH THESE SUBFREEZING
TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE
SUNRISE HOURS FRIDAY.

WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF
MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND SOUTH
OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND PLANTS...AS
WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES AND COMMERCIAL
VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING TEMPERATURES AND
FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS SHOULD TAKE THE
NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR MOST VULNERABLE TREES
AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

21
3 follow-up statements
000 
WWUS73 KEAX 030243
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT THU APR 2 2009

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031400-
/O.CON.KEAX.FR.Y.0002.090403T0800Z-090403T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
943 PM CDT THU APR 2 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

SKIES HAVE CLEARED ACROSS NORTHWEST AND NORTHERN MISSOURI WITH CLOUDS
RAPIDLY CLEARING IN CENTRAL MISSOURI. WINDS ARE EXPECTED TO BECOME
CALM BY DAYBREAK...ALLOWING TEMPERATURES TO FALL JUST BELOW THE
FREEZING MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL
EVEN FURTHER...INTO THE MIDDLE TO UPPER 20S. WITH THESE SUBFREEZING
TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE
SUNRISE HOURS FRIDAY.

WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF
MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND
SOUTH OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND
PLANTS...AS WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES
AND COMMERCIAL VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING
TEMPERATURES AND FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS
SHOULD TAKE THE NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR
MOST VULNERABLE TREES AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

21/11
000 
WWUS73 KEAX 031012
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT FRI APR 3 2009

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031400-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-090403T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
512 AM CDT FRI APR 3 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

SKIES HAVE CLEARED THIS MORNING ACROSS EXTREME EASTERN KANSAS AND
NORTHWEST MISSOURI. WINDS HAVE BECOME LIGHT AND VARIABLE ACROSS MOST
LOCATIONS WHICH HAS ALLOWED TEMPERATURES TO FALL NEAR OR JUST BELOW
THE FREEZING MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL
INTO THE MIDDLE TO UPPER 20S BY DAYBREAK. WITH THESE SUBFREEZING
TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE
SUNRISE HOURS THIS MORNING.

WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF
MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND
SOUTH OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND
PLANTS...AS WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES
AND COMMERCIAL VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING
TEMPERATURES AND FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS
SHOULD TAKE THE NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR
MOST VULNERABLE TREES AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DEROCHE
000 
WWUS73 KEAX 031357
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 AM CDT FRI APR 3 2009


KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031500-
/O.EXP.KEAX.FR.Y.0002.000000T0000Z-090403T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
857 AM CDT FRI APR 3 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

WITH FULL SUN THIS MORNING...TEMPERATURES HAVE RISEN ABOVE FREEZING IN
MOST AREAS. THUS...THE THREAT OF DAMAGE TO HIGHLY SENSITIVE PLANTS
AND FLOWERING TREES IN THE ADVISORY AREA HAS ENDED.

$$

DUX

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 2, 12:40 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 2, 12:40 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT THU APR 2 2009

.DISCUSSION...

LET WINTER WEATHER ADVISORY EXPIRE THIS MORNING...AS TEMPERATURES AT
OR JUST ABOVE FREEZING HAS LIMITED SNOW ACCUMULATIONS IN THE
ADVISORY AREA. PUSHED RAIN/SNOW MIX LINE A BIT FURTHER
SOUTH...THOUGH RECENT RADAR RETURNS HAVE SHOWN A MARKED DECREASE IN
INTENSITY AS FORCING SHIFTS WELL SOUTH...AND SUBSIDENCE AND
DOWNGLIDE OVERSPREADS THE ENTIRE REGION. NARROW CORRIDOR FROM NEAR
ST JOSEPH TO UNIONVILLE WOULD STILL SUPPORT SOME LIGHT SNOW FOR THE
NEXT HOUR OR SO...THOUGH EVEN THIS SNOWFALL SHOULD RAPIDLY DECREASE
EARLY THIS AFTERNOON. LITTLE ADDITIONAL ACCUMULATION WOULD BE
EXPECTED FOR THE REMAINDER OF THE DAY.

21

&&

.PREVIOUS DISCUSSION...

/648 AM CDT THU APR 2 2009/
UPSTREAM OBSERVATIONS AND RADAR TRENDS ALL INDICATE THAT A DYNAMIC
LITTLE BAND OF SNOW HAS DEVELOPED ACROSS NORTHERN KANSAS THIS
MORNING. SURFACE OBSERVATIONS INDICATE THAT SNOW FALL RATES OF 1
INCH PER HOUR ARE OCCURRING. CURRENT EXTRAPOLATION OF THE SNOW BAND
ON RADAR HAS IT AFFECTING FAR NORTHWEST MISSOURI OVER THE NEXT FEW
HOURS. QUICKLY BUMPED EXPECTED SNOW ACCUMULATIONS FOR THE NORTHWEST
CORNER AS A RESULT...HIGHLIGHTING THAT UP TO TWO INCHES OF
SNOW...WITH SOME SLEET MIXED IN...WILL OCCUR ACROSS AREAS ALONG AND
NORTH OF AN OREGON CITY TO MARYVILLE LINE. AREAS TO THE SOUTH AND
EAST OF THAT LINE...ESPECIALLY ALONG THE IOWA BORDER...MIGHT GET
SOME PERIODS OF SNOW THROUGH THE DAY ALONG WITH RAIN...BUT THOUGHTS
ARE THAT ANY ACCUMULATIONS AFTER THE MORNING HOURS WILL BE
RESTRICTED TO GRASSY AND ELEVATED SURFACES AND BE HIGHLY LIMITED BY
SLIGHTLY WARMER DAYTIME TEMPERATURES.

CUTTER

/405 AM CDT THU APR 2 2009/
FOCUS FOR THIS MORNINGS FORECAST IS ON THE SHORTWAVE MOVING THROUGH
THE PANHANDLES OF TEXAS AND OKLAHOMA...AND WHAT KIND/HOW MUCH
PRECIPITATION IT WILL BRING TO THE REGION OVER THE NEXT 18 HOURS.
MODELS FROM THE NAM TO THE GFS REMAIN CLUSTERED AROUND THE THE SAME
SOLUTION ON THE TRACK OF THE UPPER LEVEL WAVE AND ITS SURFACE
LOW...KEEPING BOTH WELL TO THE SOUTH OF THE FORECAST AREA /ROUGHLY
IN ARKANSAS/ THROUGH THE EVENT. CURRENT SURFACE OBSERVATIONS AND
RADAR IMAGERY SHOWS LIGHT PRECIPITATION BEGINNING TO MOVE INTO THE
CWA IN THE BAROCLINIC WING NORTHEAST OF THE SHORTWAVE...WITH SNOW
DEVELOPING BACK TOWARDS CONCORDIA KANSAS.

ANALYSIS OF THE MODELS THIS MORNING ALSO SHOWS THEM AGREEING ON OVER
DIAGNOSING THE AVAILABLE MOISTURE OUT THERE FOR THIS SYSTEM. BOTH
THE NAM AND GFS POINT AT PRECIPITABLE WATER VALUES OF MORE THAN HALF
AND INCH ACROSS THE NORTHERN HALF OF MISSOURI...WHICH IS NEARLY 0.2
OF AN INCH TOO HIGH. BELIEVE THE END RESULT OF THIS ERROR IS THAT
THE MODELS ARE SPITTING OUT TO MUCH QPF. GENERAL PLACEMENT OF THE
WAVE AND ITS DYNAMICS ARE GOOD...JUST THE MOISTURE IS OFF. CURRENT
EVENT STARTING TO LOOK LIKE A HIGH POP LOW QPF SITUATION. THIS IDEA
IS REINFORCED BY THE OBSERVATION THAT CONVECTION...MOVING EAST
ACROSS TEXAS EARLY THIS MORNING...SHOULD INTERCEPT ANY BOUNTIFUL
MOISTURE MOVING IN OUR DIRECTION FROM THE GULF. HAVE ADJUSTED OUR
GOING FORECAST FOR PRECIPITATION ACCUMULATIONS DOWN ACCORDINGLY.
POPS WERE ALREADY HIGH...SO JUST TWEAKED TIMING A BIT.

AS FOR PRECIPITATION TYPE...HAVE A MIX OF WINTERY PRECIPITATION IN
MOST OF THE FAR NORTHWEST CORNER OF MISSOURI THROUGH THE MORNING
HOURS. SURFACE WIND FROM THE NORTHEAST SEEMS INADEQUATE TO ADVECT IN
THE NEEDED COLD AIR IN TO JUSTIFY GOING WITH JUST SNOW...OR EVEN
SLEET...IN ANY AREA OTHER THAN THE EXTREME NORTHWEST CORNER OF
MISSOURI. DYNAMICS IN DEFORMATION ZONE THAT IS FORMING WILL HAVE TO
COOL THE AIRMASS ENOUGH TO GET ANY KIND OF FROZEN PRECIPITATION
GOING UP THERE. FOR THE AFTERNOON HOURS...KEPT A WINTERY MIX OF
PRECIPITATION ALONG THE IOWA BORDER WEST OF UNIONVILLE. THIS REGION
LOOKS TO BE WHERE TEMPERATURES ALOFT AND AT THE SURFACE WILL SPEND
THE DAY FLIRTING WITH BEING COLD ENOUGH TO SUPPORT SOME SNOW.

LOOK FOR A RATHER ODD TEMPERATURE TREND TODAY. HAVE GONE WITH
ADVECTING A COLD POOL ACROSS THE NORTHERN HALF OF THE FORECAST AREA
TODAY ALONG WITH...AND SOUTH OF...THE PREFERRED REGION FOR ANY RAIN
SNOW MIX IN THE PRECIPITATION. WITH THE DRY BOUNDARY
LAYER...THOUGHTS ARE THAT WET BULBING EFFECTS WHEN IT IS RAINING THE
MOST WOULD SUPPRESS TEMPERATURES FOR A LITTLE WHILE BEFORE THE WIND
ADVECTS SLIGHTLY WARMER TEMPERATURES BACK IN.

ADDED SOME FOG TO THE WESTERN REACHES OF THE FORECAST AREA FOR
SOME OF THE MORNING HOURS OF FRIDAY. BEHIND THIS EXITING SHORTWAVE A
SURFACE RIDGE AXIS WILL MOVE EAST ACROSS REGION. CURRENT TIMING HAS
THIS AXIS OVER THE KANSAS/MISSOURI STATE LINE AFTER THE CLOUDS HAVE
ALL MOVED OFF TO THE EAST EARLY FRIDAY MORNING. WITH THE EXPECTATION
OF HAVING SOME MODEST SURFACE MOISTURE LEFT OVER FROM TODAYS
RAIN...THOUGHTS ARE THAT FOG MIGHT OCCUR.

OTHERWISE...LEFT MUCH OF THE REST OF THE FORECAST ALONE...WITH JUST
MINOR ADJUSTMENTS. ONE NOTABLE EXCEPTION IS SATURDAY NIGHT AND
SUNDAY. NORTH WINDS BEHIND ANOTHER POTENT EARLY SPRING STORM SYSTEM
MAKE A NON-DIURNAL TEMPERATURE TREND LOOK LIKE A GOOD IDEA.

CUTTER

&&

.AVIATION...

MVFR/IFR CIGS WILL PREDOMINATE OVER THE TERMINAL CORRIDOR THROUGH
THE MID AFTERNOON HOURS...WITH PRIMARILY RAINFALL...THOUGH SOME SNOW
COULD CONTINUE TO OCCASIONALLY MIX AT KSTJ. CONDITIONS SHOULD
RAPIDLY IMPROVE TO VFR BY LATER THIS AFTERNOON PER UPSTREAM
OBSERVATIONS...AS DRIER AIR ADVECTS SOUTH. CLEAR SKIES AND LIGHT
WINDS WILL ARRIVE OVERNIGHT...AND ALTHOUGH A BRIEF PERIOD OF LIGHT
MVFR FOG COULD CONCEIVABLY BE POSSIBLE TOWARDS
SUNRISE...PROBABILITIES APPEAR TOO LOW TO INCLUDE IN THIS TAF
PACKAGE.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 2, 1:01 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU APR 2 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A NARROW CORRIDOR OF LIGHT SNOW WILL BE LIKELY FROM NEAR LEAVENWORTH TO
UNIONVILLE EARLY THIS AFTERNOON...OCCASIONALLY MIXING WITH RAIN AS
PRECIPITATION INTENSITIES DECREASE. LITTLE TO NO NEW ACCUMULATION CAN
BE EXPECTED.

OVERNIGHT...TEMPERATURES WILL FALL TO OR BELOW FREEZING ACROSS MOST
OF THE OUTLOOK AREA...LEADING TO AREAS OF FROST. VEGETATION ALONG AND
SOUTH OF THE MISSOURI RIVER HAS ALREADY REACHED A STAGE SENSITIVE TO
SUB FREEZING TEMPERATURES...AND PRECAUTIONS SHOULD BE TAKEN TO
PROTECT THE MOST SENSITIVE PLANTS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBFREEZING TEMPERATURES AND FROST CAN BE EXPECTED EARLY TOMORROW
MORNING...WHICH COULD HARM THE MOST SENSITIVE VEGETATION...ESPECIALLY
ALONG AND SOUTH OF THE MISSOURI...WHERE SPRING VEGETATION HAS ALREADY
EMERGED.

ANOTHER VIGOROUS STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS ON
SATURDAY...POSSIBLY TRIGGERING THUNDERSTORMS ALONG A STRONG COLD
FRONT. A FEW OF THESE THUNDERSTORMS COULD APPROACH SEVERE LIMITS
SATURDAY EVENING...IF SUFFICIENT INSTABILITY CAN DEVELOP.

BEHIND THIS STRONG STORM SYSTEM...VERY COLD AIR WILL FILTER
SOUTH...WITH THE POSSIBILITY OF SNOWFALL IN ITS WAKE ACROSS NORTHERN
MISSOURI. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ALONG AND NORTH OF
THE HIGHWAY 36 CORRIDOR SUNDAY.

A HARD FREEZE WILL BE POSSIBLE BOTH MONDAY AND TUESDAY MORNING...WITH
TEMPERATURES FALLING INTO THE MIDDLE 20S OVER MUCH OF THE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

21

In the hours before

Local storm report, Apr 2, 11:47 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     SNOW             TROY                    39.79N 95.09W
04/02/2009  E1.0 INCH        DONIPHAN           KS   LAW ENFORCEMENT

1144 AM     SNOW             OREGON                  39.98N 95.14W
04/02/2009  M2.0 INCH        HOLT               MO   LAW ENFORCEMENT

&&

MDUX
Local storm report, Apr 2, 11:56 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 AM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     SNOW             SAVANNAH                39.94N 94.83W
04/02/2009  E2.0 INCH        ANDREW             MO   LAW ENFORCEMENT

&&

MDUX
Local storm report, Apr 2, 12:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             ALBANY                  40.25N 94.33W
04/02/2009  M2.8 INCH        GENTRY             MO   LAW ENFORCEMENT

&&

MDUX
Local storm report, Apr 2, 12:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     SNOW             GRANT CITY              40.49N 94.41W
04/02/2009  E0.5 INCH        WORTH              MO   LAW ENFORCEMENT

&&

MDUX
Local storm report, Apr 2, 12:08 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     SNOW             ATCHISON                39.56N 95.13W
04/02/2009  E0.5 INCH        ATCHISON           KS   LAW ENFORCEMENT

&&

MDUX
Local storm report, Apr 2, 2:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             BETHANY                 40.27N 94.03W
04/02/2009  M1.0 INCH        HARRISON           MO   EMERGENCY MNGR

1140 AM     SNOW             TROY                    39.79N 95.09W
04/02/2009  E1.0 INCH        DONIPHAN           KS   LAW ENFORCEMENT

1144 AM     SNOW             OREGON                  39.98N 95.14W
04/02/2009  M2.0 INCH        HOLT               MO   LAW ENFORCEMENT

1156 AM     SNOW             SAVANNAH                39.94N 94.83W
04/02/2009  E2.0 INCH        ANDREW             MO   LAW ENFORCEMENT

1200 PM     SNOW             ALBANY                  40.25N 94.33W
04/02/2009  M2.8 INCH        GENTRY             MO   LAW ENFORCEMENT

1202 PM     SNOW             ATCHISON                39.56N 95.13W
04/02/2009  E0.5 INCH        ATCHISON           KS   LAW ENFORCEMENT

1202 PM     SNOW             GRANT CITY              40.49N 94.41W
04/02/2009  E0.5 INCH        WORTH              MO   LAW ENFORCEMENT

&&

MDUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:16 AM CDTWinter Weather AdvisoryEAXAtchison, Holt, Nodaway5 hr

Nearby

Frost Advisories in Missouri, 2009Frost Advisories in Kansas, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.